MAUDE Adverse Event Report: ARTEGRAFT, INC ARTEGRAFT; COLLAGEN VASCULAR GRAFT

ARTEGRAFT, INC ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG740
Medical Device Problem Code Physical Property Issue (3008)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint artegraft (collagen vascular graft) lot 17g195-007 was not returned to artegraft, inc.For evaluation as it was "repaired" by the surgeon during implant.The patient was reported to be in stable condition.A review of the production batch device history record was performed; no anomalies were identified.All grafts released from product batch 17g195 passed all of the requirements including wall thickness, pressure testing, sterility testing, and final visual inspection prior to final release to finished goods.The customer's allegation was not able to be confirmed as the graft remains implanted.No additional complaints from this product batch were reported to date.No confirmed complaint trend was identified related to thin graft wall and suture hole bleeding.The complaint issue will continue to be monitored within artegraft, inc.Quality systems, quality assurance trending.Should additional information become available, a follow-up report will be submitted.
 
Event or Problem Description
Received a phone call from an approved distributor stating that during the implant of the artegraft (collagen vascular graft) a surgeon had "difficulty suturing".In follow-up communications it was clarified that the graft was "bleeding after every stitch" even using 7-0 size suture.The surgeon stated that the graft thickness was not the acceptable measurement; one end was ok, but the other end was "way too thin"."this caused major suture hole bleeding after every stich." the surgeon "oversewed and the bleeding was controlled".The implant was completed and the patient was stable.The surgeon has seen the patient in the office after the implant and the "graft is functioning fine".
 
Additional Manufacturer Narrative
Follow-up 001: a portion of the complaint graft (lot: 17g195-007) which was not implanted was returned to artegraft, inc.For evaluation.The calculated wall thickness on each end of the returned graft portion was verified to be within the required product specifications; therefore, the issue was not confirmed.(b)(4).

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
ARTEGRAFT, INC
206 north center drive
north brunswick NJ 08902 4247
MDR Report Key7182202
Report Number2247686-2018-00001
Device Sequence Number143141
Product Code LXA
UDI-Device Identifier00316837000299
UDI-Public(01)00316837000299(17)200731(10)17G195-007
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2020
Device Model NumberAG740
Device Catalogue NumberAG740
Device Lot Number17G195-007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR